MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490105-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the catheter associated with this complaint and completed investigations.Failure analysis investigations confirmed the customer reported complaint that the very tip of the catheter broke off into the patient.Upon failure analysis, the gold plated tip ring at the distal end of the shaft appears to have broken off.Material measuring approximately 0.08" x 0.03," was found to be missing and not returned by the customer.The evaluation of the catheter has not been completed as of the date of this report; therefore, the root cause of the customer reported failure mode is unknown.A follow-up mdr will be submitted if additional information is received about the event.Isi has received the vision probe associated with this complaint and completed investigations.Although the customer did not report a complaint with the vision probe, the customer wanted to know if isi could find any issues with the device.Upon visual and microscopic inspection, no damage was found to the pins at the connector body of the vision probe.The cable adapter was not flooded.The vision probe was installed on the system for further testing.The vision probe detection passed.There was light output at the distal tip.There was visible image output on the monitor screen.Registration was completed during set-up with a catheter, and the unit was driven on the system using a lung model.No error messages occurred during in-house testing with the vision probe.The vision probe was removed from the system without issues.The vision probe passed an air leak test.As of the date of this report, the system logs are not available for review.A review of the site's complaint history does not show any additional complaints related to this product.This complaint is being reported due to the following conclusion: during an ion endoluminal lung biopsy procedure, it was alleged that the metal tip of a catheter allegedly fell off inside the patient but was successfully retrieved during the same procedure.Although there is no evidence or claim of user mishandling or misuse, the cause of the customer reported failure mode is unknown.There was no report of patient harm, injury or adverse outcome due to the event.
 
Event or Problem Description
It was reported that during an ion endoluminal lung biopsy procedure, the metal tip of a catheter allegedly came off.The physician decided not to remove the catheter when the issue occurred since he was reportedly in the best position possible for the biopsy.Once the biopsy was completed the physician attempted to remove the metal tip using the ion system; however, it could not be retrieved.The site went back in with a normal ¿olympus bronchial¿ scope (a 3rd party manufacturer device) to retrieve the metal tip.The metal tip was removed with a small amount of tissue and there was minor bleeding.Per the physician, the bleeding seemed normal and was consistent with retrieving a tissue sample.At the time the event was reported, there was no pneumothorax reported, and the patient was being sent for additional x-rays and was going to be monitored.The site noted that with the catheter and vision probe outside of the patient, it appeared that the vision probe was approximately 1 cm longer than the catheter.When the issue occurred, the site was using the correct required vision probe adapter.The customer will be returning the catheter and vision probe.According to the initial reporter, the ion system otherwise worked normally and there was no additional issues.
 
Additional Manufacturer Narrative
Additional patient-related information was obtained.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key10671859
Report Number2955842-2020-11077
Device Sequence Number14387994
Product Code EOQ
UDI-Device Identifier00886874116258
UDI-Public(01)00886874116258(10)S10200415
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490105-08
Device Catalogue Number490105
Device Lot NumberS10200415 0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/14/2020
09/18/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date10/22/2020
05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age86 YR
Patient SexFemale
Patient Weight55 KG
Patient RaceWhite